2002-Fez conference on Partial Differental Equations,
Electron. J. Diff. Eqns., Conf. 09, 2002, pp. 183-202.

Nonlinear equations with natural growth terms and measure data

Alessio Porretta

We consider a class of nonlinear elliptic equations containing a $p$-Laplacian type operator, lower order terms having natural growth with respect to the gradient, and bounded measures as data. The model example is the equation
$$ -\Delta_p(u) + g(u)|\nabla u|^p=\mu  
in a bounded set $\Omega\subset \mathbb{R}^N$, coupled with a Dirichlet boundary condition. We provide a review of the results recently obtained in the absorption case (when $g(s)s\geq0$) and prove a new existence result without any sign condition on $g$, assuming only that $g\in L^1({\bf R})$. This latter assumption is proved to be optimal for existence of solutions for any measure $\mu$.

Published December 28, 2002.
Subject classfications: 35J60, 35J65, 35R05.
Key words: Nonlinear elliptic equations, natural growth terms, measure data.

Show me the PDF file (255K), TEX file, and other files for this article.

Alessio Porretta
Dipartimento di Matematica,
Universita di Roma "Tor Vergata",
Via della Ricerca Scientifica 1,
00133, Roma, Italia.
email: porretta@mat.uniroma2.it

Return to the table of contents for this conference.
Return to the Electronic Journal of Differential Equations